Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 25, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Aug 20, 2007, 6:25 PM CDT for Dodge County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 20, 2007, 6:42 PM CDT
- In force
- 17 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Dodge County, NE
The radar
The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 202325 TOROAX NEC053-210015- /O.NEW.KOAX.TO.W.0025.070820T2325Z-070821T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 625 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... DODGE COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 715 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR NORTH BEND...OR ABOUT 32 MILES EAST OF COLUMBUS...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... NORTH BEND...AMES AND OTHER SOUTHERN RURAL AREAS OF THE COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHEAST NEBRASKA SOUTHWESTERN IOWA. LAT...LON 4162 9670 4151 9689 4145 9683 4143 9651 $$ BOUSTEAD
2 follow-up statements
000 WWUS53 KOAX 202334 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 634 PM CDT MON AUG 20 2007 NEC053-210015- /O.CON.KOAX.TO.W.0025.000000T0000Z-070821T0015Z/ DODGE NE- 634 PM CDT MON AUG 20 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR DODGE COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR NORTH BEND...OR ABOUT 33 MILES EAST OF COLUMBUS...MOVING SOUTHEAST AT 5 MPH. THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR... NORTH BEND BY 640 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA. LAT...LON 4162 9670 4151 9689 4145 9683 4143 9651 $$ BOUSTEAD
000 WWUS53 KOAX 202342 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 642 PM CDT MON AUG 20 2007 NEC053-202352- /O.CAN.KOAX.TO.W.0025.000000T0000Z-070821T0015Z/ DODGE NE- 642 PM CDT MON AUG 20 2007 ...THE TORNADO WARNING FOR DODGE COUNTY IS CANCELLED... THIS STORM HAS DECREASED IN STRENGTH...AND THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR EASTERN NEBRASKA AND SOUTHWESTERN IOWA. LAT...LON 4162 9670 4151 9689 4145 9683 4143 9651 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Aug 20, 2:44 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 20, 2:44 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 244 PM CDT MON AUG 20 2007 .DISCUSSION... SEVERE WEATHER POTENTIAL THROUGH THE EVENING HOURS IN THE PRIMARY FORECAST CONCERN. THE WEEK AS A WHOLE LOOKS ACTIVE...WITH POTENTIAL FOR SEVERE STORMS AND FLOODING THE NEXT FEW DAYS FROM LATE IN THE AFTN THROUGH THE EVENING. SURFACE ANALYSIS EARLY THIS AFTN SHOWED A COMPLEX PATTERN. LOW PRES CENTER WAS LOCATED JUST NORTH OF KONL AT 19Z WITH A WARM FRONT EXTENDING EAST THEN SOUTHEAST ACROSS IA. A SECOND LOW WAS JUST WEST OF KHLC ALONG SURFACE TROUGH. GUSTY NORTHWEST WINDS NOTED BEHIND WINDSHIFT. PLENTY OF MOISTURE IN PLACE AHEAD OF WINDSHIFT WITH 70S DEWPOINTS. TEMPS AHEAD OF THE TROUGH IN KS WERE NEAR 100 F. 18Z OAX SOUNDING STILL SHOWED SOMEWHAT OF A CAP AND PRECIPITABLE WATER OF 1.68 INCHES. WATER VAPOR LOOP SHOWED A STRONG SHORTWAVE MOVING ACROSS THE NRN PLAINS WITH SOME EXTENSION DOWN INTO NE AND KS. TONIGHT...EXPECT MAIN ACTIVITY TO BE WINDING DOWN BY 06Z BUT WILL KEEP SOME LOW POPS IN SERN NE/SWRN IA OVERNIGHT. ADEQUATE SHEAR EXPECTED TO BE IN PLACE FOR STORMS TO WORK ON...SO AT LEAST SOME SEVERE STORMS SHOULD OCCUR ALONG WITH AREAS OF HEAVY RAIN. FRONTAL BOUNDARY IS EXPECTED TO BE MOVING NORTH AND SOUTH THROUGH THE AREA DURING THE NEXT FEW DAYS. TIMING SHORTWAVE ENERGY MOVING THROUGH THE REGION WILL BE IMPORTANT. WE WILL BE UNDER THE INFLUENCE OF DECENT WEST/SOUTHWEST FLOW ALOFT THE NEXT FEW DAYS WITH RIDGING OVER THE SWRN U.S. AND SERN STATES. TROUGH AXIS SEEMS TO SHIFT EAST OF US BY SATURDAY...AND THAT SHOULD ALLOW FOR A DRIER PATTERN. HAVE HIGHS TUESDAY IN THE UPPER 80S TO MID 90S...IN THE MID 80S TO LOWER 90S WEDNESDAY AND THURSDAY...THEN MAINLY 80S FRIDAY THROUGH MONDAY. DID NOT ADD PCPN INTO THE NEW DAY 7 (MONDAY) JUST YET AS FRONT PUSHES IN...BUT MIGHT NEED TO ADD IF LATER MODEL RUNS STILL SHOW POTENTIAL. && .AVIATION... FOR THE FOLLOWING TAF SITES...KOFK/KOMA/KLNK TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AT KOFK/KOMA/KLNK AS AN AREA OF LOW PRESSURE AND ATTENDANT FRONTAL SYSTEM MOVE INTO THE AREA. SOME OF THESE STORMS MAY CONTAIN HAIL HIGH WINDS...AND HEAVY RAIN. MVFR CIGS AND VSBYS WILL AT TIME ACCOMPANY THE STORMS AND WITH THE MOISTURE IN THE VICINITY UNTIL TUESDAY MORNING...LINGER INTO THE MORNING HRS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...ZAPOTOCNY
Hazardous weather outlook, Aug 20, 4:47 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 PM CDT MON AUG 20 2007 IAZ043-055-056-069-079-080-090-091-NEZ015>018-030>034-042>045- 050>053-065>068-078-088>093-211100- ANTELOPE-BOONE-BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 447 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE AREA THROUGH THE MID EVENING HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT. WIND SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELL STORMS. THE MAIN THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS... BUT SOME TORNADOES ARE POSSIBLE. THE COVERAGE OF STORMS SHOULD DECREASE BY MIDNIGHT. A SIMILAR SITUATION IS POSSIBLE ON TUESDAY. HIGH INSTABILITY AND WIND SHEAR SUGGEST LARGE HAIL AND DAMAGING WINDS...AND MAYBE A TORNADO OR TWO...WILL BE POSSIBLE ALONG ANOTHER FRONT MOVING INTO THE AREA TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SEVERE STORMS MAY LINGER INTO TUESDAY EVENING. THE WEATHER PATTERN IS EXPECTED TO REMAIN UNSETTLED THROUGH THE END OF THE WORK WEEK. SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD PASS ALONG ANY SEVERE WEATHER REPORTS OR HEAVY RAIN AMOUNTS THIS EVENING. SPOTTER ACTIVATION IS POSSIBLE AGAIN TUESDAY AFTERNOON. NEZ011-012-211100- CEDAR-KNOX- 447 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTHEAST NEBRASKA THROUGH THE EVENING. THE MAIN THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THE COVERAGE OF STORMS SHOULD DECREASE BEFORE MIDNIGHT. A SIMILAR SITUATION IS POSSIBLE ON TUESDAY. HIGH INSTABILITY AND WIND SHEAR SUGGEST LARGE HAIL AND DAMAGING WINDS...AND MAYBE A TORNADO OR TWO...WILL BE POSSIBLE ALONG ANOTHER FRONT MOVING INTO THE AREA TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SEVERE STORMS MAY LINGER INTO TUESDAY EVENING. THE WEATHER PATTERN IS EXPECTED TO REMAIN UNSETTLED THROUGH THE END OF THE WORK WEEK. SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD PASS ALONG ANY SEVERE WEATHER REPORTS OR HEAVY RAIN AMOUNTS THIS EVENING. SPOTTER ACTIVATION IS POSSIBLE AGAIN TUESDAY AFTERNOON. MILLER
In the hours before
Local storm report, Aug 20, 5:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 1 N PRIMROSE 41.64N 98.24W
08/20/2007 M1.75 INCH BOONE NE LAW ENFORCEMENT
REPORT WAS 1.5 MILES NORTH OF PRIMROSE.
&&
MILLERLocal storm report, Aug 20, 6:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST TOBIAS 40.42N 97.34W
08/20/2007 M68.00 MPH SALINE NE TRAINED SPOTTER
0600 PM HAIL 3 W FRIEND 40.65N 97.34W
08/20/2007 M0.75 INCH SALINE NE TRAINED SPOTTER
&&
MILLERLocal storm report, Aug 20, 6:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
607 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 NW DORCHESTER 40.68N 97.16W
08/20/2007 M0.88 INCH SALINE NE TRAINED SPOTTER
NICKEL SIZE HAIL AND WINDS STRONG ENOUGH TO BREAK 2 INCH
TREE LIMBS. OR ABOUT 9 MILES SOUTHWEST OF MILFORD.
&&
MILLERLocal storm report, Aug 20, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST WESTERN 40.39N 97.20W
08/20/2007 E60 MPH SALINE NE TRAINED SPOTTER
&&
MILLERLocal storm report, Aug 20, 6:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
616 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 N FRIEND 40.67N 97.28W
08/20/2007 M0.88 INCH SALINE NE EMERGENCY MNGR
&&
MILLERLocal storm report, Aug 20, 6:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 W WESTERN 40.39N 97.24W
08/20/2007 M0.75 INCH SALINE NE EMERGENCY MNGR
0616 PM HAIL 5 SW MILFORD 40.72N 97.12W
08/20/2007 M0.88 INCH SEWARD NE TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 55 min |
| Aug 20, 5:38 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
| Aug 20, 5:42 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 63 min |
| Aug 20, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 53 min |
| Aug 20, 5:56 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 49 min |
| Aug 20, 6:05 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 25 min |
| Aug 20, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 66 min |
| Aug 20, 6:20 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 55 min |
| Aug 20, 6:23 PM CDT | Tornado Warning | OAX | Butler, Colfax | 35 min |
| Aug 20, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 14 min |
| Aug 20, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 56 min |
| Aug 20, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.